Oklahoma, 2006

Hail in Oklahoma, April 14, 2006

April 14, 2006 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 14, 4:05 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 14, 4:05 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT FRI APR 14 2006

.UPDATE...
TSTMS HAVE DEVELOPED NEAR A DRYLINE AND THE STATIONARY FRONT IN NW
OK. DID A QUICK UPDATE TO ADD POPS/WX FOR THE STORMS INTO EARLY EVENING.
MAIN CONCERN WITH THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING.

MAXWELL
&&

.PREV DISCUSSION... (ISSUED 219 PM CDT FRI APR 14 2006)

DISCUSSION...
SURFACE TROUGH/WIND SHIFT LOCATED ACROSS FAR NORTHWEST OKLAHOMA
WILL NOT MAKE MUCH MORE PROGRESS TO THE SOUTH THIS AFTERNOON.
PRESSURE FALLS ASSOCIATED WITH APPROACHING SYSTEM JUST OFF
SOUTHERN CALIFORNIA WILL KEEP WINDS UP TONIGHT.  THIS ALONG WITH
CIRRUS...AND MID LEVEL CLOUDS WILL RESULT IN VERY MILD TEMPS
OVERNIGHT.

CHANCES FOR RAIN OR STORMS STILL APPEAR MINIMAL FOR TONIGHT INTO
SATURDAY. DRYLINE/PACIFIC FRONT WILL PUSH INTO WESTERN/CENTRAL
SECTIONS OF FA SATURDAY. HOT DRY AIR BEHIND BOUNDARY AND STRONG
GUSTY WINDS WILL CREATE VERY HIGH TO EXTREME FIRE WEATHER CONDITIONS.
UPGRADED FIRE WEATHER WATCH TO WARNING AND EXTENDED AREA TO I-35
CORRIDOR. MORE EXTREME CONDITIONS ARE EXPECTED TO BE ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WIND GUSTS WITH THIS
SYSTEM APPEAR TO BE ON THE LOWER SIDE COMPARED WITH LAST TWO
EVENTS WHEN FREQUENT WIND GUSTS WERE OVER 50 MPH.

COLD FRONT IS FORECAST TO STALL ACROSS SOUTHEAST OKLAHOMA ON SUNDAY
BEFORE LIFTING NORTHWARD MONDAY AS NEXT PACIFIC SYSTEM MOVES ACROSS
CENTRAL AND NORTHERN ROCKIES. THIS SYSTEM WILL HELP PUSH ANOTHER
COLD FRONT ACROSS THE SOUTHERN PLAINS ON TUESDAY AND HELP COOL
TEMPERATURES BACK TO NEAR NORMAL. REINFORCING COOL FRONT MAY PUSH
INTO AREA ON THURSDAY. GFS INDICATES SOME PRECIPITATION WILL
BE POSSIBLE WITH THIS SYSTEM...ESPECIALLY SOUTHERN LOCATIONS.  FOR
NOW WILL LEAVE EXTENDED PERIOD DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  92  57  89 /  10  20  10   0
HOBART OK         66  93  57  88 /  10  10   0   0
WICHITA FALLS TX  65  94  60  90 /  10  10  10   0
GAGE OK           67  91  51  83 /  20  10   0   0
PONCA CITY OK     68  89  58  87 /  10  20  20   0
DURANT OK         66  86  66  91 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM TO 8 PM CDT SATURDAY FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
     OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
     OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

TX...RED FLAG WARNING FROM 10 AM TO 8 PM CDT SATURDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

25/02
Hazardous weather outlook, Apr 14, 4:15 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI APR 14 2006

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE. HOWEVER... NO WIDESPREAD SEVERE
STORM ACTIVITY IS EXPECTED.

DISCUSSION...
A FRONT HAS BECOME STATIONARY OVER NORTHWEST OKLAHOMA THIS
AFTERNOON. A DRY LINE HAS ALSO DEVELOPED IN THE EASTERN TEXAS
PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE NEAR THESE BOUNDARIES.
HOWEVER DUE TO A LAYER OF WARM AIR ALOFT... THUNDERSTORMS WILL
REMAIN ISOLATED TO SCATTERED. A FEW OF THE STORMS COULD APPROACH
SEVERE. THE MAIN CONCERN WITH THE STRONG STORMS WILL BE
GUSTY WINDS AND LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY WARM TEMPERATURES AND GUSTY WINDS RESULTED IN VERY HIGH FIRE
DANGER THIS AFTERNOON. THE FIRE DANGER IS EXPECTED TO IMPROVE THIS
EVENING AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL
AND CENTRAL OKLAHOMA ON SATURDAY AFTERNOON AND EVENING AS A STORM
SYSTEM MOVES FROM THE WESTERN UNITED STATES INTO THE CENTRAL PLAINS.
OTHERWISE... IT IS EXPECTED TO REMAIN DRY ACROSS THE AREA THROUGH
THE NEXT WEEK.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED ON SATURDAY AS A
DRYLINE MOVES THROUGH THE WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS AND BRINGS HOT... WINDY AND VERY DRY CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF OKLAHOMA AND
WESTERN NORTH TEXAS SATURDAY AFTERNOON WHERE THE WORST FIRE WEATHER
CONDITIONS ARE EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

30

In the hours before

Special weather statement, Apr 14, 1:58 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT FRI APR 14 2006

OKZ009-014-142030-
ELLIS OK-ROGER MILLS OK-
258 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ELLIS AND NORTHERN
ROGER MILLS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF DURHAM AT 258 PM
CDT...MOVING EAST NORTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

24
Special weather statement, Apr 14, 3:23 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT FRI APR 14 2006

OKZ010-142145-
WOODWARD OK-
423 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF WOODWARD AT
423 PM CDT...MOVING NORTHEAST AT 35 MPH.

GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE.

KS/MAXWELL
Special weather statement, Apr 14, 3:39 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT FRI APR 14 2006

OKZ009-014-142200-
ELLIS OK-ROGER MILLS OK-
439 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ELLIS AND ROGER
MILLS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF DURHAM AT 439
PM CDT...MOVING NORTHEAST AT 20 MPH.

40 TO 50 MPH WINDS ARE POSSIBLE.
Special weather statement, Apr 14, 4:08 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT FRI APR 14 2006

OKZ009-142230-
ELLIS OK-
508 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HARMON AT 508
PM CDT...MOVING EAST-NORTHEAST AT 20 MPH.

40 TO 50 MPH WINDS ARE POSSIBLE WITH THIS STORM.
Special weather statement, Apr 14, 4:37 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT FRI APR 14 2006

OKZ014-015-142300-
DEWEY OK-ROGER MILLS OK-
537 PM CDT FRI APR 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF LEEDEY AT 537 PM
CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The radar

The Vance AFB radar (KVNX), 138 km away, was scanning. The volume nearest the first event began at 23:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dewey

When
April 14, 5:53 PM CST
Where
Dewey County, 5 mi NE of Leedey
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.917, -99.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501784.